Side affects taking MTX: Hi there, just a quickie... - NRAS

NRAS

31,304 members37,960 posts

Side affects taking MTX

Hidden profile image
Hidden

Hi there, just a quickie really... I've been on the above for two weeks now. I take 3 lots of tablets on a Thursday, they're 2.5mg each, the have to take the folic acid on the Thursday.. Anyway, since I've been on them, I keep getting cold sores and my skin on my face is very blotchy, itchy and red... Anyone else? X

16 Replies

do not take folic acid the same day as you MTX. I take mine on a Friday and MTX on a Monday. Like i was told by the rhuemmy nurse. I have had no side effects and i take 20mg MTX..

Hope you get sorted sending hugs

Chris

doctorpatg profile image
doctorpatg in reply to fastball

I've taken MTX for nearly 20 years - 17.5 mg once weekly and 1 mg folic acid daily with no mouth sore issues. I also take 5 mg prednisone daily. There was a period of time when this was a problem, when my dosage was 20 mg. My doc prescribed topical lidocaine so that I could eat more comfortably.

Hidden profile image
Hidden

I thought it was dangerous to take MTX more than once a week. I take mine on a Wednesday, and take folic acid

every day but for that day.

Hidden profile image
Hidden

I was also told Methotrexate on one day of week, and Folic Acid on 6 days but not the day of Metho. I used to take mine on Friday and Folic every day except that. Although when I had the tablet form, my rheumy suggested splitting the dose over two days of the week. In the end I had the injections.

Hidden profile image
Hidden in reply to Hidden

Have removed it and corrected

Hidden profile image
Hidden

Sorry i meant, I take folic acid the next day, Friday. X

Hidden profile image
Hidden

The rhemy said I have to take the 3 on one day in the week so choose a Thursday. Then the folic acid the following day. Plus I take 20mg leflunomide every day. Sorry for the confusion guys lol x

I've never heard of this method of taking mtx so perhaps everyone should consult with doctors.

Hidden profile image
Hidden in reply to cathie

Have removed and corrected

BOB

cathie profile image
cathie in reply to Hidden

Sorry to give you a problem. Keep on Rieving.

C

Hidden profile image
Hidden

BOB here

Sorry made a bloomer there, going funny in my old age 6 days folic acid 1 day mtx have removed it

Sorry

BOB

Speak to your Rheumy to clarify what they want you to do. I was told to take my mtx all on one day( which I do on a sunday night) then I take my folic acid one a day for 3 days, not on the mtx day. Rie

the first few weeks of MTX can cause all sorts of odd effects, including rashes, and 99% of the various effects do fade away as you get used to it. But always best to be on the safe side and tell your rheumy team. Polly

The MTX lowers your immunity which is why the cold sores break out - this also happened to me - talk to your GP who should be able to help.

I'm not sure about the blotchy skin though - I also take hydroxy and that makes my skin itch so it could be drug related.

Hidden profile image
Hidden

Hi there, I'm on hydroxy also.that probably explains the itchy redness on my skin. I will go to my gp. Thanks x

is shelley been on meth since april been off them more times than on them sie effects terrible diahrea ulcers in my mouth blood plattlets keeps going very low ive asked to come off them they said give it another 3 months any suggestions to what I do

You may also like...